Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 23, 2007, 8:16 PM EDT for Madison County, Oneida County, Onondaga County, New York. It was in force for 44 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2007, 8:16 PM EDT (00:16 UTC)
- Expired
- Apr 23, 2007, 9:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Madison County, NY, Oneida County, NY, Onondaga County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 8:20 PM EDT | TSTM WND DMG | Syracuse, NY | TREES AND WIRES DOWN ACROSS NORTHERN PART OF THE COUNTY. |
| Apr 23, 8:25 PM EDT | TSTM WND DMG | Union Corners, NY | TREES AND WIRES DOWN ACROSS NORTHERN PART OF THE COUNTY. |
| Apr 23, 8:30 PM EDT | TSTM WND DMG | Stokes Corner, NY | ROOFS BLOWN OFF OF AT LEAST TWO HOUSES. SEVERAL REPORTS OF DAMAGE IN THE AREA. |
| Apr 23, 8:40 PM EDT | TSTM WND DMG | Lee, NY | TREES AND WIRES DOWN. ROOFS BLOWN OFF HOUSES. LUMBER AND ADDITIONAL DEBRIS THROWN THROUGH HOUSES. |
| Apr 23, 9:07 PM EDT | TSTM WND DMG | Frankfort, NY | NUMEROUS TREES DOWN. |
| Apr 23, 9:07 PM EDT | TSTM WND DMG | Herkimer, NY | TREES DOWN ON ROUTE 28. |
| Apr 23, 9:10 PM EDT | TSTM WND DMG | Herkimer, NY | MEASURED WIND GUST 60 MPH AT 911 CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3389 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 240018
SVRBGM
NYC053-065-067-240100-
/O.NEW.KBGM.SV.W.0003.070424T0016Z-070424T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
816 PM EDT MON APR 23 2007
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN CENTRAL NEW YORK
ONEIDA COUNTY IN CENTRAL NEW YORK
ONONDAGA COUNTY IN CENTRAL NEW YORK
* UNTIL 900 PM EDT
* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. AT 814 PM HANCOCK INTERNATIONAL AIRPORT IN
SYRACUSE REPORTED A WIND GUST TO NEAR 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF CAMDEN
TO BRIDGEPORT TO WESTVALE...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VIENNA...VERONA BEACH...SYLVAN BEACH AND MANLIUS AT 825 PM EDT...
WAMPSVILLE...TABERG...SULLIVAN AND NEW LONDON AT 830 PM EDT...
VERONA AND SHERRILL AT 835 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS.PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR ONEIDA LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4347 7587 4315 7605 4303 7638 4288 7532
4299 7499 4332 7480
$$
PB2 follow-up statements
000
WWUS51 KBGM 240038
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
835 PM EDT MON APR 23 2007
NYC053-065-067-240100-
/O.CON.KBGM.SV.W.0003.000000T0000Z-070424T0100Z/
MADISON NY-ONONDAGA NY-ONEIDA NY-
835 PM EDT MON APR 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ONEIDA...ONONDAGA AND MADISON COUNTIES...
AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NORTH WESTERN TO VERNON TO ORAN...MOVING
EAST AT 65 MPH. THE MOST DANGEROUS PART OF THE LINE IS LOCATED JUST
NORTH OF DELTA LAKE AND WILL AFFECT AREAS ALONG A WESTERNVILLE TO
STEUBEN TO REMSEN LINE WITH STRONG DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
WHITESBORO...WESTMORELAND...VERNON CENTER AND STITTVILLE BY 840 PM
EDT...
YORKVILLE...UTICA...TRENTON FALLS AND TRENTON BY 845 PM EDT...
NEW HARTFORD AND MUNNSVILLE BY 850 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4347 7587 4315 7605 4303 7638 4288 7532
4299 7499 4332 7480
$$
PB000
WWUS51 KBGM 240059
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
858 PM EDT MON APR 23 2007
NYC053-065-067-240108-
/O.EXP.KBGM.SV.W.0003.000000T0000Z-070424T0100Z/
MADISON NY-ONONDAGA NY-ONEIDA NY-
858 PM EDT MON APR 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR ONEIDA...ONONDAGA AND MADISON
COUNTIES EXPIRES AT 900 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE MOST DANGEROUS
PART OF THE STORM HAS MOVED OUT OF THE AREA. THUS THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4347 7587 4315 7605 4303 7638 4288 7532
4299 7499 4332 7480
$$
PBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 7:31 PM EDT, 45 minutes earlier.
Area forecast discussion, Apr 23, 7:31 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
731 PM EDT MON APR 23 2007
.AVIATION /00Z-24Z/...
A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT ENTERING
WRN NY WILL IMPACT KSYR BTWN 00Z-01Z. THE LINE WILL GRADUALLY
WEAKEN AS IT MOVES SOUTH AND EAST...WITH ONLY ISOLD THUNDER
EXPECTED AT REMAINING TAF SITES. WILL LEAVE TS OUT OF TAFS AT THIS
TIME UNLESS IMMINENT THREAT AT TERMINALS. OCNL SHRAS AT ALL
TERMINALS THRU 04Z WITH EXCEPTION OF KAVP.
WINDS REMAIN STRONG OUT OF THE SOUTHWEST FROM 15-25KTS WITH GUSTS
TO NR 30KTS THRU APPROX 04Z. AFTER 04Z...COLD FRNT PASSES AND
SFC WINDS TURN TO NW REMAINING THERE THRU REMAINDER OF TAF PERIOD.
CIGS REMAIN VFR AT ALL SITES ARND 4KFT...THEN BCM SCTD AFTER 13Z.
&&
.PREV DISCUSSION...
/ISSUED 347 PM EDT MON APR 23 2007/
SHORT TERM /REST OF TODAY THROUGH THURSDAY/...
ANOTHER NICE DRY WARM DAY. MOST AREAS GOT TO AROUND 80 DEGREES.
THIS WAS STILL WELL SHY OF THE RECORD BUT THE WARMEST SINCE LAST
SUMMER. SW WINDS HAVE BEEN INCREASING AHEAD OF THE COLD FRONT IN
SRN ONTARIO. A BAND OF PREFRONTAL SHOWERS AND A FEW TS IS IN WRN
NY SLOWLY MOVING EAST. THIS WILL DIE SOME AS IT MOVES INTO THE
DRIER AIR OVER CWA. MARGINAL INDICES AND MID LEVEL LAPSE RATES
MAY BE ENOUGH TO AID THIS FORCING TO PRODUCE A TS OVER THE NW CWA
LATE THIS AFTN INTO EARLY EVENING. WITH THE DRY LOW LEVEL AIR ANY
SHOWERS WILL DIE AS THEY MOVE EAST. THIS IS HINDERING ANY SFC
LIFT. WITH THE LATE EVENING FROPA DIURNAL HEATING WILL BE ON THE
WANE ALSO CUTTING THE INSTABILITY. BASIN AVERAGES LESS THAN A
TENTH OF AN INCH.
HIGH PRESSURE AND MORE DRY BUT MUCH COOLER AIR WILL MOVE IN LATE
TONIGHT AND LAST INTO EARLY WEDNESDAY.
FOR WEDNESDAY THE NEXT SYSTEM WILL BRING A STEADY LIGHT RAIN TO
THE AREA MIDDAY INTO WED NGT. THE MODELS HAVE COME INTO BETTER
AGREEMENT AS TO LOCATION AND AMOUNT OF RAIN. BOTH GFS AND NAM HAVE
THE ENTIRE CWA GETTING SOME RAIN. THE EDGE OF THE RAIN WILL BE
NEAR OUR NRN BORDER WITH THE MOST IN NE PA. TOTAL QPF OF LESS THAN
HALF AN INCH. THIS WILL DO LITTLE TO THE RIVERS WITH THEM FALLING
OVER THE LAST SEVERAL DAYS. POPS TAPER FROM CHC IN FAR NORTH TO
LIKELY SRN HALF.
AS THE WEAK SFC LOW MOVES OUT WED NGT THE TRAILING FRONT WILL SINK
SOUTH TO MID ATLANTIC REGION. SOME DRYING ESPECIALLY IN THE NORTH
BEFORE THE NEXT STRONGER SYSTEM COMES IN LATE THURSDAY AHEAD OF A
UL TROF.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THURSDAY NIGHT THROUGH FRIDAY, SURFACE LOW PRESSURE IS PROGGED TO
MOVE FROM THE TENNESSEE VALLEY NORTHEAST INTO THE OHIO VALLEY THEN
ACROSS NORTHERN PENNSYLVANIA. SYSTEM EXPECTED TO MOVE OFF NEW
ENGLAND COAST BY SATURDAY MORNING. THIS SYSTEM WILL RESULT IN
HIGHEST POPS OVER NE PENNSYLVANIA. AS SYSTEM LIFTS WELL OFF TO THE
NORTHEAST ON SATURDAY, THERE STILL IS THE CHC FOR LINGERING SHOWERS
ESPECIALLY DURING THE MORNING. DUE TO BRIEF SURFACE RIDGING,
SATURDAY NIGHT AND SUNDAY LOOK DRY. A SFC LOW TRACKING ACROSS
SOUTHERN CANADA SUNDAY NIGHT INTO MONDAY WILL DRAG A COLD FRONT OVER
THE REGION AND BRING THE CHC FOR MORE SHOWERS.
FIRE WEATHER...
RED FLAG WARNING CONTINUES UNTIL 8 PM FOR PA. RH HAS NOW FALLEN TO
AROUND 20 PERCENT. WINDS AT THE ASOS WERE AROUND 15 WITH GUSTS
INTO THE 20S. WITH THE LAST 3 PLUS DAYS SUNNY AND DRY FUEL
MOISTURE IS WELL BELOW 10 PERCENT FOR 10 HOUR FUELS. 100 HOUR
FUELS ALSO HAVE LOW MOISTURE. GRASS FIRES LIKELY ACROSS THE ENTIRE
AREA. SEVERAL PRESCRIBED BURNS BEING DONE BY THE FEDS AND STATE
OFFICIALS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
PA...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ038>040-
043-044-047-048-072.
&&
AVIATION...PBHazardous weather outlook, Apr 23, 3:00 AM EDT, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 300 AM EDT MON APR 23 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-240700- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN- 300 AM EDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ038>040-043-044-047-048-072-240700- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 300 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 23, 7:57 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 757 PM EDT MON APR 23 2007 NYZ018-036-037-240045- MADISON NY-ONEIDA NY-ONONDAGA NY- 757 PM EDT MON APR 23 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. WIND GUSTS TO NEAR 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WAS LOCATED NEAR BALDWINSVILLE...AND MOVING EAST AT 65 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NORTH SYRACUSE AND MATTYDALE AT 805 PM EDT... BRIDGEPORT AND MINOA AT 810 PM EDT... LAKEPORT AND SULLIVAN AT 815 PM EDT... UNION CORNERS AND CANASTOTA AT 820 PM EDT... ONEIDA CASTLE AND ONEIDA AT 825 PM EDT... VERONA AND VERNON AT 830 PM EDT... WESTMORELAND AND CLARK MILLS AT 835 PM EDT... NEW YORK MILLS AND UTICA AT 840 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY IF ON OR NEAR ONEIDA LAKE...SEEK SHELTER NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. PB
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.